Orbital and intracranial hemorrhage following thrombolysis
Thrombolytic therapy has been a major advance in the treatment of acute myocardial infarction to achieve coronary reperfusion and improve survival. Bleeding is the most common complication following thrombolytic therapy which can occur spontaneously and at multiple sites.

Published in the Journal of Clinical Ophthalmology and Research, the authors report a case of orbital and subsequent intracranial hemorrhage in a 55- year old male who had undergone thrombolytic therapy for suspected myocardial infarction. He presented with severe proptosis and visual loss 6 hours after thrombolysis. Urgent orbital decompression in the form of lateral canthotomy and cantholysis resulted in visual recovery.

Clinical Pearls:-

- The possibility of orbital hemorrhage should be considered in any patient presenting with proptosis and visual loss after administration of systemic thrombolytic agents.

- Also, Ophthalmologists and emergency physicians should be familiar with the technique of lateral canthotomy and cantholysis for orbital decompression since prompt treatment is essential to prevent permanent visual loss.

Read in detail about the case here: https://pxmd.co/Hqbsw
Like
Comment
Share